Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 38, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 24, 2020, 10:26 PM CDT for Bollinger County, Stoddard County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2020, 10:26 PM CDT (03:26 UTC)
- Expired
- May 25, 2020, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bollinger County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 108 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:12 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 24, 6:12 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Paducah KY 612 PM CDT Sun May 24 2020 .UPDATE... Issued at 613 PM CDT Sun May 24 2020 Aviation section updated for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Tuesday night) Issued at 244 PM CDT Sun May 24 2020 The RAP indicates our current isolated convection should increase in coverage to scattered over the next couple of hours, and both the RAP and HRRR show some convection continuing into the evening. Increased our pops a little this evening and extended them out a little longer. The short term models also show some development in portions of the Ozark foothills late tonight, so included some small pops for this area. For Memorial Day, models continue to show a wave working up the east side of the mid/upper level trof centered over the Plains. Models advertise more significant coverage in convection, especially by the afternoon hours, and continued with likely pops. Continued southerly flow will keep up warm and humid, with highs in the upper 80s and dew points near 70 degrees. Convection will again continue into the evening, with any lingering chances focused across our southwest counties overnight. This pattern continues as weak disturbances continue to move along the trof. Convection will again be likely across the entire PAH forecast by Tuesday afternoon, with decreasing chances during the evening with loss of heating. However, chances will continue area wide Tuesday night with the trof slowly moving closer to the middle Mississippi Valley. Temperatures will be a few degrees lower for Tuesday with a little more cloud cover and winds becoming more southeast than south as a surface low moves southwest of our region. .LONG TERM...(Wednesday through Sunday) Issued at 244 PM CDT Sun May 24 2020 Not much has changed with the long term. A summer like airmass will remain entrenched across the Quad State, as we sandwich between Low pressure that has been consistently modeled to cut off over the Southern Plains, and High pressure that has been consistently strong in its East Coast ridging. This makes for a persistence strategy, steady state forecast with average daily high and low temperatures in the 80s/60s through the bulk of the forecast. Another repeat signal of the forecast is the diurnally favored drive to pops. Fairly high pops on any one day does not mean that the 5 day period is a wash out. Conversely, it would appear that it will be largely dry, with pops waning at night, and peaking during the heat of the afternoon. Since there is no discernible, sustained forcing or features of lift assistance available, precipitating will mostly be induced by the free rise generated of the parcel with afternoon heating. Perhaps an exception to this (other than anywhere/anytime meso boundary influence) will be in western parts, closer to the proximity of the Low, a little better forcing may take place and focus a little higher pop, accordingly, for SEMO. Finally, the blend continues some hope that a more active/progressive northern stream flow will allow for a cold front to slip down into the Ohio River Valley late in the week. If this occurs, this would offer another trigger and lift support to focus pops, but also, it would potentially infiltrate some slightly cooler and drier air post fropa, for next weekend. The blend continues to hint at this with temps moving from low and mid 80s to upper 70s and around 80 for highs, and from upper 60s to upper 50s/low 60s for lows, for next weekend (as dew points move similarly). We'll again offer no rebuttal for days 6-7 as produced by the blend, unless of course collab consensus dictates otherwise. && .AVIATION... Issued at 613 PM CDT Sun May 24 2020 Shower and storm activity has decreased through the Quad State over the past couple hours. Looking at only KCGI/KMVN with notable enough thunder chances early this evening. Elsewhere, cloud cover has significantly diminished and is expected to stay mostly clear overnight. Winds will remain light and variable overnight and southerly during the day tomorrow. Another round of showers and storms is expected Memorial Day, with the afternoon again providing the highest chances of thunder. Skies should remain VFR with the exception of temporary vsby or cig drops to MVFR with showers and storms. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...ATL SHORT TERM...RST LONG TERM...DH AVIATION...ATL
Hazardous weather outlook, May 24, 5:31 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 531 PM CDT Sun May 24 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-252030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 531 PM CDT Sun May 24 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight The best chance areas for scattered thunderstorms this evening will be southeast Missouri, southwest Illinois, and the Kentucky Pennyrile region, though isolated activity cannot be completely ruled out at any location. Lightning, small hail, gusty winds and locally heavy rainfall will be the possible with the stronger storms. Overall, chances should diminish overnight. But additional activity cannot be ruled out as the pattern remains unsettled. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms will be most active during the peak heating hours of the afternoon and early evening Memorial Day through Saturday. Lightning and brief heavy rainfall will be the primary storm associated hazards, but an isolated damaging wind gust is also possible in a stronger storm. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, May 24, 6:41 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Paducah KY
641 PM CDT Sun May 24 2020
ILZ084-MOZ076-087-250030-
Jackson IL-Cape Girardeau MO-Perry MO-
641 PM CDT Sun May 24 2020
...SPECIAL WEATHER STATEMENT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Altenburg, or 8 miles northwest of Trail Of Tears State Park, moving
north, northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Murphysboro, Elkville, Ava, Grand Tower, Altenburg, Dowell, Campbell
Hill, Vergennes, Frohna, Gorham and Pocahontas.
LAT...LON 3795 8918 3760 8946 3757 8950 3758 8951
3757 8952 3752 8951 3742 8959 3747 8971
3795 8960
TIME...MOT...LOC 2340Z 200DEG 21KT 3755 8960
CNSpecial weather statement, May 24, 7:28 PM CDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Paducah KY 728 PM CDT Sun May 24 2020 ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112- 114-250200- Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 728 PM CDT Sun May 24 2020 ...SPECIAL WEATHER STATEMENT... Scattered strong thunderstorms will continue through 900 PM across southeast Missouri and southern Illinois. The activity will be focused along and several miles either side of a line from near Poplar Bluff, northeast to Jackson in southeast Missouri, extending into southern Illinois from the Carbondale area to Mount Vernon and Pinckneyville. Movement of the storms will be northeast around 20 mph. The stronger storms will produce frequent lightning, gusty winds, very heavy rain and possibly small hail. CN
Local storm report, May 24, 7:49 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
749 PM CDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG GRAND TOWER 37.63N 89.50W
05/24/2020 JACKSON IL BROADCAST MEDIA
TREES AND POWER LINES REPORTED DOWN.
&&Special weather statement, May 24, 9:04 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Paducah KY 904 PM CDT Sun May 24 2020 ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112- 114-250415- Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 904 PM CDT Sun May 24 2020 ...SPECIAL WEATHER STATEMENT... At 900 PM, a band of strong thunderstorms continued from near Dexter Missouri, north to Jackson, and then into southern Illinois west of Murphysboro. The storms were moving northeast at 20 mph. However the line overall has moved little since 800 PM. Storms within this line will continue to produce frequent lightning, very heavy rain that may lead to minor flooding, small hail and gusty winds through 1100 PM. An Areal Flood Advisory is in effect for much of the area until shortly before midnight. Do not drive across water covered roads. CN
Local storm report, May 24, 9:08 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
908 PM CDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 1 E NORTH CITY 38.00N 89.05W
05/24/2020 FRANKLIN IL PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
ATLLocal storm report, May 24, 9:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
944 PM CDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM FLASH FLOOD 6 NNW GORHAM 37.79N 89.53W
05/24/2020 JACKSON IL TRAINED SPOTTER
SEVERAL LOCATIONS ALONG ROUTE 3 FROM THE
T-INTERSECTION WITH 151 DOWN TO THE UNION
COUNTY LINE ARE FLOODING WITH WATER FLOWING
ACROSS OR STANDING ON THE ROAD IN LOW LYING
AREAS.
&&
CNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:32 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 28 min |
| May 25, 5:39 PM CDT | Special Weather Statement | PAH | McCracken | 51 min |
| May 25, 5:44 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 46 min |
| May 25, 6:27 PM CDT | Special Weather Statement | PAH | McCracken | 48 min |
| May 24, 8:23 PM CDT | Areal Flood Advisory | PAH | Jackson, Perry, Union | 7 hr |
| May 24, 8:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 20 min |
| May 24, 9:31 PM CDT | Flash Flood Warning | PAH | Jackson, Union | 3 hr |
| May 25, 2:42 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 16 min |
| May 25, 3:47 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 28 min |
| May 25, 4:29 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 31 min |
| May 25, 6:07 PM CDT | Special Weather Statement | PAH | Johnson, Massac | 38 min |
| May 25, 6:33 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Union | 19 min |
| May 25, 1:19 AM CDT | Areal Flood Advisory | PAH | Butler, Wayne | 6 hr |
| May 25, 1:31 AM CDT | Special Weather Statement | PAH | Wayne | 44 min |
| May 25, 1:44 AM CDT | Flash Flood Warning | PAH | Wayne | 6 hr |
| May 25, 2:23 AM CDT | Special Weather Statement | PAH | Carter | 37 min |
| May 25, 3:43 AM CDT | Flash Flood Warning | PAH | Carter, Wayne | 4 hr |
| May 25, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 49 min |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.